How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Anil Your Own Question
Dr. Anil
Dr. Anil, Doctor (MD)
Category: Health
Satisfied Customers: 8188
Experience:  M.B.B.S.M.D with over 30 years of experience in this medical field.
4713694
Type Your Health Question Here...
Dr. Anil is online now
A new question is answered every 9 seconds

Are their any mental health side effects when taking these

This answer was rated:

Are their any mental health side effects when taking these cholesterol lowering drugs longterm?
Hello,
Which cholesterol lowering medication are you taking?
What is your age?
Since how long have you been suffering from?
How long have you been taking such medications?


Thanks.
Customer: replied 3 years ago.


The cholesterol lowering drugs in question are Atorvastatin taken together with Ezetrol for ihherited hypercholesterolaemia over a period of 20 years. The person who is taking the drugs is a male of 73 years.

Hello,
Sorry for late reply and inconvenience.
Psychiatric side effects of Atorvastatin include decreases in libido, anxiety, depression, and insomnia,nightmares ,cognitive impairment.
However these adverse effects reported are reversible upon statin discontinuation.

As he is now 73 years old so it may be possible to have age related mental issues like memory loss,cognitive impairement,Insomnia.
So it's good to consult his doctor for a complete clinical examination for further evaluation and management.


I hope this helps.
If you have any further query then feel free to ask.
Positive feedback and bonus are highly appreciated.
Thank you.




Dr. Anil and 3 other Health Specialists are ready to help you